Am i having a nervous brakedown??

About 9 months ago i started to take Citalopram 20mg at first i felt better in myself. Then after 4 months went back to square one crying all the time, not leaving the house, struggled having a conversation with anyone, tierd no energy ect. I went back to the doctor who put me on 40mg Citalopram. And things have got worse i am crying more and more, my heart has stared skipping a beat then beating a big beat which i can hear in my head. (if that makes sence?) i keep goin dizy all the time, i am on edge all the time and the littlest noise makes me jump out of my skin, i am finding it real hard to leave the house working my self up that much i end up staying in! i am sitting in a trance thinking about things that i carnt remember ever worring about before. i carnt ever imagine been happy again my husband is trying to help but i just want to be on my own. i am really mad with myself because i carnt do nothing. i just want to die. i carnt tell my doctor this i feel stupid. what can i do?? sorry if this is silly

5 Replies

oldestnewest
  • Hi Nuppyfish,

    If I were you I would go back to my GP and discuss with them what is happening as it may be that the medication is not suited to you.

    My GP told me yesterday that there is new advice out not to prescribe more than 20mg dosages, but I don't know if this is locally, in Wales, or for the whole of the UK.

    Jonny

  • Hi

    You sound as though you are struggling at the moment, but you know a nervous breakdown only means feelings that are overwhelming the person's capacity to cope. I've had that experience a few times. You are struggling so it will be helpful for you to turn to someone.

    You say you feel stupid and silly but it isn't either of those to feel unable to cope, it's just human. Sometimes we all need help. You need to seek help from someone but in wanting to be on your own you are increasing your negative feelings and then feeling isolated which of course will lead you to feel that you want to die.

    You really need to seek help. If you feel you can't approach your GP then you may find it helpful to talk first with someone from Samaritans who are only a phone call away, they are there for when people feel unable to turn to anyone.

    Medication can be helpful sometimes, but at other times it can increase depression as it can leave you feeling that noone understands how you are feeling and what kind of help you need.

    I agree with Jonny that it would benefit you to go back to your GP if you feel able to and to ask him to refer you to speak to someone such as the practice counsellor, he may also want to change your medication but I would definitely speak to someone as well in order to get to the underlying problems that are causing you to feel so unhappy. People do not get depressed for no reason and coming to understand why you are feeling unhappy will help you to deal with those issues.

    Do come back on the website when you are feeling low, I've always found it really helpful to know I can express how I am feeling and that someone will care.

    Suexx

  • This does not sound silly at all.....thats exactly how I am feeling! I don't know what do next I have been to doctor's and he has signed me off for 2 weeks. i have suffered from depression for many years and i wish i could feel better..........

    I am on the same tablets as you and I its good to see I am not the only one who feels like this.......I thought it was just me :(

  • hi was on citalopram myself for 12months and felt more depressed it didnt suit me. everyone is different and react differently to medications. i think you should go back to your gp your not being silly just unwell. i have had several breakdowns and come through. maybe a change in medication is all you need also ask for some talking therapy when you are feeling better.

  • Hi I suffer with depression and I go though this all too. Its just negative thoughts but they can become overwhelming and it sounds like you do need help. Its nothing to be ashamed of - about 1 person in 9 suffers depression at some stage in their lives. Take your hubby with you. The important thing to remember is that you will get a lot better but it does take time. Also recognise that with depression your thoughts are coloured and you need to listen and trust those who love you to help. Though it can be hard for them to understand.

    Hope this helps and you feel better soon.

    Bev x

You may also like...